Texas, 2025

Heat in Texas, July 17 to 18, 2025

July 17 to 18, 2025 · NWS SHV · 1 event in 1 county or zone

Upper ridging persisted from the Southeast Gulf Coast into much of Arkansas on July 18th. Strong subsidence beneath the ridge resulted in additional compressional warming, which enabled afternoon temperatures to climb into the mid and upper 90s across Southwest Arkansas, extreme Northeast Texas and North Louisiana.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Upper ridging persisted from the Southeast Gulf Coast into much of Arkansas on July 18th. Strong subsidence beneath the ridge resulted in additional compressional warming, which enabled afternoon temperatures to climb into the mid and upper 90s across Southwest Arkansas, extreme Northeast Texas and North Louisiana. Coupled with ample low level moisture that persisted across the area, heat indices ranged from 105-110 degrees. Meanwhile, temporary relief in the form of increased cloud cover and scattered showers and thunderstorms from a tropical wave spread west across portions of Northcentral Louisiana, which resulted in cooler temperatures and lower heat indices, and became more widespread across the area on the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 12:13 PM CST, 5 hours 47 minutes earlier. Its key messages:

  • Issued at 113 PM CDT Thu Jul 17 2025
  • Oppressive heat will continue this afternoon across North Louisiana, Southwest Arkansas, and portions of extreme Northeast Texas, with heat indices ranging from 105-109 degrees.
  • An increase in cloud cover and scattered convection will result in slightly cooler conditions over much of the region Friday.
Area forecast discussion, Jul 17, 12:13 PM CST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
113 PM CDT Thu Jul 17 2025

...New DISCUSSION, SPOTTER INFORMATION STATEMENT...

.KEY MESSAGES...
Issued at 113 PM CDT Thu Jul 17 2025

 - Oppressive heat will continue this afternoon across North
   Louisiana, Southwest Arkansas, and portions of extreme
   Northeast Texas, with heat indices ranging from 105-109
   degrees.

 - An increase in cloud cover and scattered convection will result
   in slightly cooler conditions over much of the region Friday.

&&

.DISCUSSION...
Issued at 113 PM CDT Thu Jul 17 2025

The early afternoon satellite imagery indicates our tropical wave
continuing to spin as it drifts W into Upper Plaquemines Parish,
with scattered diurnal convection now beginning to develop to the
N and W of the center of circulation over portions of NE LA, Cntrl
and Srn MS. Closer to home, our region remains under the
influence of the Wrn branch of upper ridging from the SE CONUS,
with strong subsidence contributing to midday temps already in the
mid 90s across portions of Srn AR and much of N LA. In fact, in
areas where the scattered cu field has developed, mixing of
dewpoints has been limited, with heat indices already
reaching/surpassing 105 degrees across these areas as of 17Z. The
exception was over much of E TX (except the bordering counties
near TXK), where temps are several degrees cooler and better
mixing has been observed. Elevated cigs associated with the
approaching tropical wave have also begun to impact temps across
portions of Deep E TX and Sabine Parish LA, with this trend
expected to continue as these cigs spread farther WNW over these
areas through the afternoon. Thus, have cancelled the Heat
Advisory for portions of Lower E TX S of I-20 as well as Sabine
Parish, but have maintained the Advisory as is through 00Z this
evening for the remainder of N LA/SW AR/extreme NE TX.

The various hi-res and 12Z guidance suggests that the ongoing
scattered convection may continue through this evening across
Cntrl and NE LA before diminishing, with the more concentrated
areas of deeper convection persisting overnight near the 925-850
low which should drift W into Acadiana. Did maintain slight chance
pops overnight to account for isolated redevelopment over Lower
Toledo Bend Country into Cntrl LA on the N side of the low, with
the various guidance suggesting the low elongating into a SW to NE
oriented trough Friday morning from SE TX into WCntrl and NE LA.
This trough axis should focus scattered convection as the day
progresses once diurnal heating increases, with the convection
expected to become more numerous near and S of this trough. The
increase in cloud cover will also result in cooler max temps, with
heat indices expected to remain below criteria, thus not
necessitating the re-issuance of another Heat Advisory Friday.

The convection should again diminish during the evening with the
loss of heating, although some may linger overnight near the
residual trough axis from Deep E TX across N LA/far Srn AR.
Although the low level reflection of this trough should be lost by
Saturday, should again see an uptick in scattered convection
by afternoon from Deep E TX across N LA/SW AR before this trough
weakens further, and the SE CONUS upper ridge begins to expand
back W into the Lower MS Valley/Srn Plains Sunday. Thus, the
return to near to above normal heat and mostly dry conditions are
expected, with increasing heat to start the new work week likely
necessitating additional Heat Advisories for at least portions of
the region through much of the long term period.

15

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Thu Jul 17 2025

Vicinity tropical airmass is responsible for an expanding CU
field across the airspace this afternoon, and even a marginal
chance for SHRA/TSRA during the peak of the daytime heating
period. As a result, aside from the SCT/BKN CU field below 5kft,
elected to add VCTS to MLU for a short period based on the hi-res
output targeting the eastern side of the airspace later in the
afternoon. Overnight, the aforementioned CU field will diminish
with a mix of SCT/BKN high level cirrus streaming north from the
coastal disturbance south of the region. Some uncertainty remains
when it comes to model advertised BR and low clouds overnight.
Whether this evolves is to be determined. By tomorrow afternoon,
another return of mostly BKN CU will be in place through the early
afternoon as the disturbance creeps further inland. VCTS should
hold off until after 18z, but elected to include some SHRA across
the southern zones of the airspace during the late AM and early
afternoon. VRB terminal winds should be the main theme through the
period, generally around 3-5kt.

KNAPP

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 113 PM CDT Thu Jul 17 2025

Spotter activation is not expected through tonight. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  93  77  91 /  10  50  30  40
MLU  77  88  75  91 /  20  70  20  60
DEQ  73  95  73  92 /   0  10   0  20
TXK  77  93  76  92 /   0  20  10  30
ELD  75  92  74  90 /  10  40  20  40
TYR  74  93  75  90 /   0  20  10  20
GGG  76  94  74  90 /  10  40  20  30
LFK  75  90  74  90 /  10  60  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     018>022.

OK...None.
TX...Heat Advisory until 7 PM CDT this evening for TXZ097-112-126-138-
     151.

&&

DISCUSSION...15
AVIATION...53

In the hours before

Special weather statement, Jul 17, 3:48 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
448 PM CDT Thu Jul 17 2025

LAZ020>022-172215-
Caldwell LA-La Salle LA-Grant LA-
448 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GRANT...EASTERN
CALDWELL AND LA SALLE PARISHES THROUGH 515 PM CDT...

At 448 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holly Ridge to near Aimwell to 7 miles
northeast of Deville. Movement was west at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbia, Jena, Olla, Clarks, Grayson, Midway, Nebo, Spaulding,
Rogers, Catahoula Lake, Kelly, Burlington, and Fishville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
      3150 9201 3137 9207 3138 9212 3148 9218
      3144 9242 3182 9227 3228 9202 3228 9199
      3223 9201 3221 9199 3219 9201 3220 9197
      3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 2148Z 096DEG 27KT 3240 9164 3178 9193 3145 9209

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 17, 4:15 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
515 PM CDT Thu Jul 17 2025

LAZ020>022-172300-
Caldwell LA-La Salle LA-Grant LA-
515 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN GRANT...SOUTHERN CALDWELL
AND LA SALLE PARISHES THROUGH 600 PM CDT...

At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosefield to Effie. Movement was west at
20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jena, Olla, Midway, Urania, Pollock, Tullos, Nebo, Spaulding, Rogers,
Catahoula Lake, Standard, Kelly, Zenoria, Burlington, and Fishville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3193 9192 3193 9201 3141 9200 3133 9202
      3134 9204 3132 9208 3134 9209 3135 9208
      3141 9215 3143 9216 3145 9216 3146 9217
      3147 9216 3148 9218 3147 9219 3148 9221
      3144 9242 3199 9230 3198 9191
TIME...MOT...LOC 2215Z 090DEG 16KT 3185 9201 3123 9214

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 17, 4:32 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
532 PM CDT Thu Jul 17 2025

LAZ014-021-172315-
Caldwell LA-Ouachita LA-
532 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT CALDWELL AND EASTERN OUACHITA
PARISHES THROUGH 615 PM CDT...

At 532 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goodwill to 6 miles south of Buckner to 6
miles southeast of Grayson. Movement was west at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monroe, West Monroe, Columbia, Swartz, Richwood, Clarks, Grayson,
Fondale, Fairbanks, Perryville, Bosco, Riverton, Millhaven, Kelly,
Pine Grove, and Guthrie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 9197 3198 9231 3216 9230 3270 9203
      3271 9197 3266 9194 3266 9191 3260 9193
      3251 9190 3240 9200 3228 9203 3227 9199
      3225 9199 3223 9201 3221 9199 3219 9201
      3220 9197 3217 9198 3217 9194 3216 9189
TIME...MOT...LOC 2232Z 086DEG 24KT 3275 9165 3221 9193 3200 9202

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 17, 4:42 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
542 PM CDT Thu Jul 17 2025

LAZ013-019>021-172330-
Caldwell LA-Winn LA-Grant LA-Jackson LA-
542 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL GRANT...
SOUTHWESTERN CALDWELL...SOUTHEASTERN JACKSON AND EASTERN WINN
PARISHES THROUGH 630 PM CDT...

At 542 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Clarks to 16 miles southeast
of Winnfield. Movement was northwest at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Sikes, Joyce, and Williana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3193 9229 3193 9231 3189 9231 3189 9233
      3188 9232 3159 9248 3173 9274 3220 9245
      3210 9220
TIME...MOT...LOC 2242Z 134DEG 13KT 3208 9230 3171 9251

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 17, 4:59 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
559 PM CDT Thu Jul 17 2025

LAZ020-022-172345-
La Salle LA-Grant LA-
559 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GRANT AND WEST
CENTRAL LA SALLE PARISHES THROUGH 645 PM CDT...

At 559 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 10 miles west of Midway to
Ball to near Kolin. Movement was west at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ball, Pollock, Dry Prong, Fishville, and Bentley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3145 9234 3139 9262 3151 9265 3165 9259
      3170 9230
TIME...MOT...LOC 2259Z 111DEG 16KT 3167 9233 3144 9243 3127 9238

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 17, 5:29 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
629 PM CDT Thu Jul 17 2025

LAZ013-018>020-180015-
Winn LA-Natchitoches LA-Grant LA-Jackson LA-
629 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN GRANT...SOUTHEASTERN
JACKSON...SOUTHEASTERN NATCHITOCHES AND CENTRAL WINN PARISHES THROUGH
715 PM CDT...

At 629 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Clarks to 17 miles west
of Olla to 7 miles south of Winnfield to near Colfax to 6 miles
southwest of Alexandria. Movement was west at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winnfield, Colfax, Montgomery, Dodson, Calvin, Atlanta, Sikes,
Cloutierville, Hudson, Chopin, Joyce, Lake Iatt, and Aloha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3154 9296 3177 9296 3191 9286 3221 9257
      3219 9231 3215 9231 3203 9245 3179 9261
      3157 9258 3141 9252 3139 9265 3141 9267
      3140 9269 3142 9268 3143 9269 3145 9268
      3145 9271 3147 9269 3152 9272 3139 9289
TIME...MOT...LOC 2329Z 083DEG 19KT 3214 9237 3199 9251 3182 9266 3159
9265 3121 9252

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Bowie

When
July 17, 6:00 PM CST to July 18, 6:00 PM CST
Where
Bowie forecast zone
Reported by
ASOS
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267179.